One month ago i had surgery to remove the majority of my pancreas and all of my spleen. I was put on tramadol 50mg to have 6 tablets each day (morning, lunch and evening). After 2 weeks of taking them, when i was discharged from hospital i decided to taper it down to 3 tablets each day. I just finished all my tablets 3 days ago. Since stopping the tablets i have not been able to sleep at all in the night, which is driving me mad as normally i fall asleep within 5 minutes of hitting the pillow. I have also got terrible headaches and my stomach is quite unsettled. I dont know what to do. I saw my gp this morning and i suggested this may be related to stopping the tablets but wasnt really given any helpful advice. Be interested in anyones suggestions, thanks.
Its from stopping the tramadol too fast. It should have been tapered down. Some people have no trouble getting off of it, like me, and I was on it for years. Others have trouble after a few weeks. You can try an antihistamine like diphenhydramine for sleep. They may also help your stomach or you can take something like pepcid or if you have diarrhea, imodium. The headache is something you can try what you'd usually take or something like aleve or advil.
Hi, i understand how frustrating this must be for you, i have been through the same withdrawal effects... most importantly, don't drink caffeine after midday. Limit the amount of fizzy drinks also, as they can contain Aspartame - which can also keep you awake. Phenergan are good to aid sleep, or Nightnurse (both short term). Paracetamol +/or Ibuprofen for headaches (short term). And an antispasmodic, such as Mebeverine (or for a natural remedy - Peppermint oil) for unsettled stomach, and senna or Immodium - for constipation or diarrhoea. Now you have discontinued use of Tramadol, your symptoms should subside fairly quickly. If they continue however, visit you doctor again...
Please be very careful in weaning yourself off of any medication. It can be dangerous, I know. TALK to your Dr. You will be glad you did. Hope you are doing ok.
Hello, you need to very slowly reduce the amount that u take till your down to zero. Like for me i take 2 pills twice daily. I would cut my doses from twice a day down to one or take one of the pills away in each of my 2 daily doses. Then when i get down to only 1 pill a day i would even cut that in half and justtake thathalf a pill a short time. With doingthis u should have little to no ill side effects. Good luck
All I know to say is "Hang in There" ... I am so sick of side effects of the meds when most any of them are stopped.
Aug 28, 2018 I had a total right hip replacement. I am a 61 yo women, still working as a hairdresser. My thigh is very sore still 6 days later, I walked 1 mile this morning and my hip feels very tight. I took tramadol before surgery because of the pain, only for a few short days, then oxycodone the day of surgery and 3 days after, now I am taking Tylenol every 6 hrs and I feel the pain, do not want to depend on the oxycodone at all, makes me feel loopy and sick to my stomach. Any recommendations?
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Apr 2011 • 3 answers
Allopurinol - Can alopurinal cause a severely upset stomach and headaches if not taken consistently?
Updated 5 Jun 2013 • 1 answer
Updated 20 Sep 2017 • 5 answers
Updated 13 Feb 2015 • 2 answers
Im on my 4th day of harvoni, experienceing upset stomach, headache,mild nausea I would like to know?
Updated 25 Jun 2017 • 5 answers